Thunderstorm Wind, Tallapoosa
- When
- June 21, 2:35 PM CST
- Where
- Tallapoosa County, Daviston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.050, -85.633
Trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 21, 2:16 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 316 PM CDT WED JUN 21 2006 .SHORT TERM...(TONIGHT - FRIDAY NIGHT) QUICKLY APPROACHING 100 DEGREES THIS AFTERNOON FOR SEVERAL AREAS IN CENTRAL ALABAMA...IN FACT, BHM HAS OFFICIALLY REACHED THE CENTURY MARK. A FEW ISOLATED THUNDERSTORMS OFFERING SOME RELIEF BUT NOT MUCH COVERAGE WISE. CENTER OF UPPER LEVEL RIDGE WILL SLOWLY EASE EASTWARD TOMORROW...TEMPERATURES WILL STILL CLIMB INTO THE MID 90S WITH ISOLATED THUNDERSTORMS. BY FRIDAY...THE UPPER RIDGE OVER THE SOUTHEAST BEGINS TO BREAK DOWN AS AN EASTERN CONUS TROF STARTS SHAPING UP. BETTER MOISTURE AND WEAKENING RIDGE SHOULD ALLOW FOR SCATTERED THUNDERSTORMS OVER THE NORTH AND AT LEAST ISOLATED CHANCES OVER THE SOUTH...ON FRIDAY...PERHAPS LINGERING INTO THE EVENING HOURS. .LONG TERM...(SATURDAY - WEDNESDAY) AS UPPER TROF BECOMES MORE ESTABLISHED ON SATURDAY...IT WILL PUSH A WEAK SURFACE BOUNDARY INTO THE AREA AND ENHANCE THE CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS FOR SEVERAL DAYS. WITH INCREASED MOISTURE...TEMPERATURES WILL BE MUCH MORE TOLERABLE. SOME NOTICEABLE MODEL DIFFERENCES IN THE EVOLUTION OF THE TROF BY NEXT TUESDAY AND WEDNESDAY...BUT AT LEAST ISOLATED POPS ARE WARRANTED WITH NEAR AVERAGE TEMPERATURES. && .AVIATION...DISCUSSION FOR 18Z TAFS... VFR CONDITIONS WILL BE EXPECTED FOR ALL TAF SITES IN THE 18Z PACKAGE. MID LEVEL RIDGE ANCHORED ACROSS THE REGION THROUGH THE NEXT 24 HOURS. MOST CONVECTION WILL BE INHIBITED...BUT ISOLATED THUNDERSTORMS WILL BE AROUND CENTRAL ALABAMA. THE CHANCES THAT ANY TERMINAL WILL BE AFFECTED ARE SLIM AND WILL NOT BE MENTIONED AT THIS TIME. CUMULUS FIELD WILL BE DEVELOPED BY AROUND THE 18Z ISSUANCE TIME...WITH INITIAL DEVELOPMENT AROUND 3500FT. THE CLOUDS WILL LIFT TO 6K OR 7K FEET BY 21Z. SURFACE DEW POINT DEPRESSIONS OVERNIGHT WILL NOT BE CONDUCIVE TO FOG DEVELOPMENT. WINDS WILL GENERALLY BE LIGHT AT 6 KNOTS OR LESS. && .FIRE WEATHER... SIMILAR CONCERNS JUST 24 HOURS LATER. KBDI VALUES INTO THE CRITICAL RANGE...MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES INTO THE 30S...AND DRY ANTECEDENT SOIL CONDITIONS. WILL STICK WITH THE IDEA THAT WINDS WILL BE THE LIMITED FACTOR...AS LIGHT WINDS OF 6 KNOTS OR LESS EXPECTED DURING SUNLIGHT HOURS. CAUTION SHOULD BE EXERCISED DURING OUTDOOR BURNING ACTIVITIES. && BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 95 71 90 / 20 20 20 30 ANNISTON 70 96 71 91 / 20 20 20 30 BIRMINGHAM 72 95 74 90 / 20 20 20 30 TUSCALOOSA 72 96 71 92 / 20 20 20 30 CALERA 73 95 73 91 / 20 20 20 30 AUBURN 73 93 72 91 / 20 20 20 20 MONTGOMERY 72 95 72 93 / 20 20 20 20 TROY 70 93 71 93 / 20 20 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/88/75
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT WED JUN 21 2006 ALZ011>015-017>050-221835- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EARLY EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL. ONE OR TWO STORMS MAY GROW LARGE ENOUGH TO BECOME SEVERE...PRODUCING WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF NICKELS. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 303 PM CDT WED JUN 21 2006 ALZ014-212025- WINSTON- 303 PM CDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 330 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF DOUBLE SPRINGS...MOVING NORTH AT 5 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS THROUGH 325 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.I ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 PM CDT WED JUN 21 2006 ALZ014-212100- WINSTON- 324 PM CDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 400 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHEAST OF HALEYVILLE. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS AND HALEYVILLE THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.I ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT...CORRECT NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 PM CDT WED JUN 21 2006 ALZ014-212100- WINSTON- 324 PM CDT WED JUN 21 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 400 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTHEAST OF HALEYVILLE. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS AND HALEYVILLE THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516432.